Alert archive / California / Freeze Warnings in 2007
Freeze Warning 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 26, 2007, 2:13 PM PST for 4 counties in California. It took effect at Dec 26, 2007, 10:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2007, 2:13 PM PST (22:13 UTC)
- In effect from
- Dec 26, 2007, 10:00 PM PST
- Expired
- Dec 27, 2007, 2:50 AM PST
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 80 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 262213 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 213 PM PST WED DEC 26 2007 ...COLD TEMPERATURES TONIGHT IN THE SAN FRANCISCO AND MONTEREY BAY AREAS... .A COLD AIRMASS WILL MOVE INTO THE DISTRICT LATE THIS AFTERNOON AND TONIGHT. CLEAR SKIES...A DRY AIRMASS...AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING LEVELS OVERNIGHT. CAZ506-513-514-271200- /O.NEW.KMTR.FZ.W.0009.071227T0600Z-071227T1700Z/ NORTH BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 213 PM PST WED DEC 26 2007 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY. A COLD AIRMASS...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO NEAR 30 OVERNIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ508-271200- /O.NEW.KMTR.FR.Y.0006.071227T0600Z-071227T1700Z/ SAN FRANCISCO BAY SHORELINE- 213 PM PST WED DEC 26 2007 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST THURSDAY. A COLD AIRMASS...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STROBIN
2 follow-up statements
000 WWUS76 KMTR 271047 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 247 AM PST THU DEC 27 2007 CAZ506-513-514-271200- /O.CAN.KMTR.FZ.W.0009.000000T0000Z-071227T1700Z/ NORTH BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 247 AM PST THU DEC 27 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE FREEZE WARNING. WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW FREEZING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED. $$ CAZ508-271200- /O.CAN.KMTR.FR.Y.0006.000000T0000Z-071227T1700Z/ SAN FRANCISCO BAY SHORELINE- 247 AM PST THU DEC 27 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE FROST ADVISORY. WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW FREEZING. FROST IS NO LONGER EXPECTED NEAR THE SAN FRANCISCO BAY SHORELINE. $$
000 WWUS76 KMTR 271050 NPWMTR URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 249 AM PST THU DEC 27 2007 CAZ506-513-514-271200- /O.CAN.KMTR.FZ.W.0009.000000T0000Z-071227T1700Z/ NORTH BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 249 AM PST THU DEC 27 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE FREEZE WARNING. WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW FREEZING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED. $$ CAZ508-271200- /O.CAN.KMTR.FR.Y.0006.000000T0000Z-071227T1700Z/ SAN FRANCISCO BAY SHORELINE- 249 AM PST THU DEC 27 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE FROST ADVISORY. WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW FREEZING. FROST IS NO LONGER EXPECTED NEAR THE SAN FRANCISCO BAY SHORELINE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 26, 10:16 AM PST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 26, 10:16 AM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1016 AM PST WED DEC 26 2007 .DISCUSSION...COLD FRONT HAS MOVED ACROSS THE AREA THIS MORNING WITH JUST A FEW LIGHT SHOWERS. WINDS BEHIND THE FRONT HAVE BECOME BLUSTERY WITH GUSTS TO 35 MPH OVER THE HILLS...ESPECIALLY THE NORTHERN MOUNTAINS. TEMPS THIS MORNING ARE COOL...RANGING IN THE 30S TO LOWER 40S. SKIES WILL REMAIN PARTLY CLOUDY TODAY WITH COOL TEMPS. EVEN THOUGH THERE ARE SOME WEAK INSTABILITY CLOUDS OVER THE OCEAN...WOULD NOT EXPECT ANY SHOWERS TODAY WITH THE DRY AIRMASS IN PLACE. TONIGHT WILL BE QUITE COLD...POSSIBLY BELOW FREEZING IN THE INLAND LOCATIONS. THE INHIBITING FACTOR FOR WIDESPREAD FREEZING CONDITIONS WOULD BE THE WIND...BOTH THE NAM12 AND THE GFS KEEP THE WINDS IN THE HILLS ABOVE 20 KT...AND EVEN 10 KT + IN THE VALLEYS. HOWEVER...THE AIRMASS WILL BE QUITE COLD...-3 TO -4 C AT 850 MB WITH CLEAR SKIES. WILL DECIDE LATER THIS MORNING WHETHER TO ISSUE A FREEZE WARNING FOR TONIGHT IN THE INLAND VALLEYS AND A FROST ADVISORY FOR THE SF BAY SHORELINE. WILL BE UPDATING THE FORECAST TO INCREASE WINDS IN THE HILLS. && .AVIATION...SKIES ARE MOSTLY CLEAR TODAY BEHIND A DEPARTING COLD FRONT WITH ONLY A FEW LOW CLOUDS BEING REPORTED AROUND THE BAY AREA.VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH OUT THE DAY INTO TONIGHT AS HIGH PRESSURE BUILDS IN. ADDITIONALLY NORTHWEST WINDS WILL KEEP ANY FOG FROM FORMING IN THE DISTRICT TONIGHT. .MTR WATCHES/WARNINGS/ADVISORIES... .TDA...SCA...POINT ARENA TO POINT PIEDRAS BLANCAS AND ROUGH BAR. PUBLIC FORECAST: STROBIN AVIATION/MARINE: LARRY NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 26, 5:18 AM PST, 8 hours 55 minutes before
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
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:13 PM PST | Frost Advisory | MTR | Alameda, Contra Costa, San Mateo, Santa Clara | 13 hr |
Nearby
Freeze Warnings in California, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.